Has anyone seen dizzy spells from those with dementia/Alzheimer's?

Follow
Share

My 81 year old mother lives in with me and she has moments of dizziness. I am not sure if it is a faux illness as I have seen many "symptoms of illnesses" only to be forgotten and she is well two minutes later. I don't want to brush it off it is something, but her Dr seems to think its due to the three kinds of BP medicine she takes daily. We give her Claritin each day. She was given Meclizine but we never started her one that.
Mom's also on Namenda XR and Donepezil.
Has anyone seen these similiar dizzy spells from those with dementia/Alzheimer's?

This question has been closed for answers. Ask a New Question.
3

Answers

Show:
Episodes of dizziness put your mom at risk of a fall, so she should be checked out by a doctor. Dizziness is a side effect of many medications, including Aricept. Sometimes, as people age, their antihypertensive dosage needs adjustment; an excess can cause dizziness. Then there's inner ear disturbances and compromise to the circulation of the base of the brain, both of which cause dizziness. My LO had a crippling degree of dizziness until the doctor discovered she was taking too much high blood pressure medication and Aricept. Reductions in those meds resolved the problem.
Helpful Answer (0)
Report

Three BP medicines is a lot. Were these all prescribed by the same doctor, or are there multiple doctors involved in medicine prescription?

Depending on the dosage, she could be reacting to the effects of those BP meds, as well as the other cocktail of drugs. I'd get her to her cardiologist or whoever's prescribing the BP meds fairly quickly.

That happened to my mother, as my parents were just entering "the Doctoring Stage". The cardio wasn't as attentive as he should be, left her on the same dose of BP med and didn't check often enough (he was a jerk and we fired him after my sister and I became involved).

One evening Mom became dizzy, light headed and ended up in the ER, where the dosage of BP med was lowered, as the ER doctor determined that was the cause of her dizziness and lightheadedness.

Regardless, one of the docs should be monitoring her meds more closely.
Helpful Answer (1)
Report

Remember we aren’t doctors neee and since we dont know your mom or her medical history, we can only share our experiences. But even with that, what worked for our loved ones may not for yours. Dizziness seems to be the number one side effect with meds in the elderly. I would at least phone the doctor and ask them to examine Mom’s meds and compare them to her symptoms. .
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.
Related
Questions